Hail, Randolph
- When
- May 12, 5:55 PM CST
- Where
- Randolph County, Roanoke
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.150, -85.350
Thunderstorms produced isolated hail in Eastern Alabama.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Thunderstorms produced isolated hail in Eastern Alabama.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 12, 2:26 PM CST, 3 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 326 PM CDT SAT MAY 12 2007 SHORT TERM...TONIGHT THROUGH WEDNESDAY. A WEAK TROUGH WILL CONTINUE TO PUSH SOUTH THROUGH THE STATE DURING THE OVERNIGHT HOURS. LEFT POPS HIGHER ALONG THIS AXIS THROUGH THIS EVENING ON THE CHANCE THAT ADDED SURFACE CONVERGENCE AND DRY AIR ALOFT COULD CONTINUE TO DEVELOP THUNDER AFTER THE DAYTIME HOURS. SHOULD SEE SOMEWHAT DRIER AIR SETTLE ACROSS THE REGION TOMORROW AND HOLD FAIRLY STEADY THROUGH THE FIRST PART OF THE WORK WEEK. THIS SHOULD LEAD TO A DECREASE IN THE AFTERNOON ACTIVITY THAT WAS SEEN OVER THE PAST SEVERAL DAYS. ISOLATED THUNDER STILL A POSSIBILITY THOUGH ESPECIALLY SOUTH. TEMPS SHOULD HOLD JUST A BIT LOWER AS WELL BUT BY WEDNESDAY THEY WILL BEGIN TO REBOUND AS SOUTHERLY FLOW PICKS UP AHEAD OF THE NEXT FRONT. LONG TERM...THURSDAY THROUGH SATURDAY. THE NEXT SIGNIFICANT RAIN MAKER LOOKS TO MOVE TOWARDS THE REGION EARLY THURSDAY MORNING THROUGH THE DAY ON THURSDAY. AT THE MOMENT THINKING IS THAT THE SYSTEM WILL PRODUCE SOME STRONG THUNDERSTORMS ESPECIALLY DURING THE DAY ON THURSDAY AS AFTERNOON HEATING BUILDS. BEHIND THIS SYSTEM HIGH PRESSURE WILL BUILD IN STARTING FRIDAY INTO THE WEEKEND. TEMPS WILL BE BIT COOLER STARTING FRIDAY THROUGH THE WEEKEND. 17 && AVIATION...18Z TAF DISCUSSION. ATMOSPHERE OVER CENTRAL ALABAMA REMAINS CONDUCIVE TO THUNDERSTORM DEVELOPMENT THIS AFTERNOON. AS WITH MANY GENERALLY DIURNALLY DRIVEN THUNDERSTORMS...INCREASING CUMULUS CAN BE EXPECTED THROUGH THE AFTERNOON HOURS WITH THE EVENTUAL DEVELOPMENT OF THUNDERSTORMS. THE CLOUDS WILL THEN INCREASE IN THE MID LEVELS FROM THUNDERSTORM BLOW OFF. BY 03Z...CLOUDS WILL BEGIN DECREASING AND EVENTUALLY BECOME CLEAR. SO FOR CEILINGS...DO NOT EXPECT ANYTHING BELOW VFR CONDITIONS EXCEPT UNDER A THUNDERSTORM. WILL ADD VCTS TO FORECAST AT MOST LOCATIONS FROM 20Z-02Z. PATCHY FOG WILL DEVELOP AGAIN TOWARD SUNRISE KNOCKING VIS TEMPORARILY INTO MVFR. STORMS THAT DEVELOP TODAY WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS UP TO 45 MPH AND POSSIBLY SMALL HAIL. 75/LINHARES && BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 61 87 57 82 58 / 20 10 0 0 10 ANNISTON 64 88 62 82 58 / 20 10 0 0 10 BIRMINGHAM 64 88 62 82 62 / 20 10 10 10 10 TUSCALOOSA 64 90 62 85 63 / 30 10 10 10 10 CALERA 64 88 62 82 62 / 20 10 10 10 10 AUBURN 65 87 62 81 57 / 20 10 10 10 10 MONTGOMERY 65 89 64 83 62 / 30 20 10 10 10 TROY 64 88 63 82 61 / 30 20 10 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1257 PM CDT SAT MAY 12 2007 ALZ011>015-017>050-131130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1257 PM CDT SAT MAY 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... GENERALLY FROM 2 PM UNTIL 8 PM. A FEW STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...BRIEF HEAVY RAINFALL...AND POSSIBLY SMALL HAIL. THESE STORMS MAY DEVELOP ANYWHERE ACROSS CENTRAL ALABAMA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW STRONG STORMS WILL BE POSSIBLE LATE WEDNESDAY AND INTO THURSDAY...IN THE VICINITY OF A COLD FRONT PUSHING THROUGH THE STATE. THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 MPH AND POSSIBLY SMALL HAIL. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. KLS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 241 PM CDT SAT MAY 12 2007 ALZ012-022-122015- LAMAR-PICKENS- 241 PM CDT SAT MAY 12 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PICKENS AND LAMAR COUNTIES UNTIL 315 PM CDT... AT 236 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 42 MILES EAST OF MILLPORT...THIS STORM WAS DRIFTING TO THE SOUTH AT LESS THAN 10 MPH. THE PRIMARY THREATS IS MINOR FLOODING SUCH AS PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. RISING WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE ALSO POSSIBLE. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH WATER OF UNKNOWN DEPTH. ADDITIONALLY...SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 327 PM CDT SAT MAY 12 2007 ALZ048-122115- RUSSELL- 327 PM CDT SAT MAY 12 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 415 PM CDT... AT 322 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES SOUTH OF PHENIX CITY...MOVING SOUTH AT 25 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 409 PM CDT SAT MAY 12 2007 ALZ019-020-122145- CALHOUN-CHEROKEE- 409 PM CDT SAT MAY 12 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN AND CHEROKEE COUNTIES UNTIL 445 PM CDT... AT 405 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES NORTH OF PIEDMONT...MOVING SOUTH AT 5 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 413 PM CDT SAT MAY 12 2007 ALZ048-122200- RUSSELL- 413 PM CDT SAT MAY 12 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL COUNTY UNTIL 500 PM CDT... AT 409 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER UCHEE CREEK...MOVING SOUTHWEST AT 10 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 455 PM CDT SAT MAY 12 2007 ALZ045-047-048-122245- LEE-MACON-RUSSELL- 455 PM CDT SAT MAY 12 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RUSSELL...MACON AND LEE COUNTIES UNTIL 545 PM CDT... AT 450 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES WEST OF MARVYN. THIS STORM WAS DRIFTING TO THE SOUTHWEST AT AROUND 5 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 516 PM CDT SAT MAY 12 2007 ALZ050-122315- BARBOUR- 516 PM CDT SAT MAY 12 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BARBOUR COUNTY UNTIL 615 PM CDT... AT 511 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES NORTHWEST OF LAKEPOINT RESORT...MOVING SOUTHWEST AT 10 MPH. THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
The Atlanta radar (KFFC), 77 km away, was scanning. The volume nearest the first event began at 23:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36277.